Alert archive / Oklahoma / Tornado Warnings in 2007

Tornado Warning 60, NWS Amarillo, TX

June 19, 2007Texas County, Oklahoma

NWS Amarillo, TX issued this tornado warning at Jun 19, 2007, 9:34 PM CDT for Texas County, Oklahoma. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2007, 9:34 PM CDT (02:34 UTC)
Expired
Jun 19, 2007, 10:00 PM CDT
In force
26 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Texas County, OK

The radar

The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 9:38 PM CDTTORNADO1 Nne Baker, OKCONTINUED TO 2 ESE BAKER
Jun 19, 9:59 PM CDTHAIL 0.88Adams, OK
Jun 19, 10:09 PM CDTHAIL 1.7512 E Hardesty, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 5:22 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3489 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3489 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KAMA 200234
TORAMA
OKC139-200300-
/O.NEW.KAMA.TO.W.0060.070620T0234Z-070620T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
934 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA

* UNTIL 1000 PM CDT

* AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BAKER...OR
  ABOUT 14 MILES SOUTHWEST OF LIBERAL...MOVING SOUTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BAKER...
  ADAMS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3696 10096 3688 10116 3663 10109 3660 10095

$$

KRAMAR
1 follow-up statement
000 
WWUS54 KAMA 200248
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
948 PM CDT TUE JUN 19 2007

OKC139-200300-
/O.CON.KAMA.TO.W.0060.000000T0000Z-070620T0300Z/
TEXAS OK-
948 PM CDT TUE JUN 19 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EASTERN TEXAS COUNTY...

AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BAKER...OR ABOUT 14
MILES SOUTH OF LIBERAL...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BAKER...

A FUNNEL CLOUD WAS REPORTED WITH THIS STORM AT 938 PM. A TORNADO MAY 
FORM AT ANY TIME.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3696 10096 3691 10103 3676 10106 3668 10096

$$

KRAMAR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 19, 7:43 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 19, 7:43 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
743 PM CDT TUE JUN 19 2007

.AVIATION...
ONGOING STRONG TO SEVERE CONVECTION WILL AFFECT THE AMARILLO AND
DALHART TAF SITES THIS EVENING AND TONIGHT. THUNDERSTORMS OVER
SOUTHWEST KANSAS WILL PUSH SOUTH AND SOUTHWEST AND SHOULD AFFECT THE
GUYMON TAF SITE LATER THIS EVENING AND OVERNIGHT. LOW CLOUDS AND FOG
ARE EXPECTED TO REDEVELOP ONCE AGAIN LATER TONIGHT AND EARLY
WEDNESDAY ACROSS THE PANHANDLES CAUSING IFR TO MVFR CEILINGS AND
VISIBILITIES. VFR CONDITIONS WILL PREVAIL BY LATE TUESDAY MORNING
THROUGH THE AFTERNOON. EAST TO SOUTHEAST WINDS OF 5 TO 15 KNOTS THIS
EVENING WILL BECOME SOUTH AND SOUTHWEST 10 TO 20 KNOTS TUESDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 719 PM CDT TUE JUN 19 2007/

UPDATE...
WITH THE SEVERE WEATHER ONGOING...QUICKLY UPDATED ZFP TO REMOVE
EVENING WORDING AND INCREASE POP CHANCES. COULD STILL SEE THE STORMS
LINGER INTO THE LATE NIGHT AND EARLY MORNING TIME FRAME.

JJB

PREV DISCUSSION... /ISSUED 534 PM CDT TUE JUN 19 2007/

UPDATE...
UPDATED FORECAST TO ACCOUNT FOR THE SEVERE THUNDERSTORM WATCH. THE
WATCH WILL BE IN EFFECT THROUGH 2 AM WEDNESDAY. THERE IS SOME
POTENTIAL FOR THE STORMS IN KANSAS TO DEVELOP INTO AN MCS AND MOVE
SOUTH INTO THE PANHANDLES LATE TONIGHT.

JJB

PREV DISCUSSION... /ISSUED 311 PM CDT TUE JUN 19 2007/

DISCUSSION...
19Z AMA SOUNDING THIS AFTERNOON SHOWS LOTS OF CONVECTIVE POTENTIAL IF
THE CAP CAN BE BROKEN. SOME CONVECTION IS TRYING TO GO IN SOUTHEAST
COLORADO AND NORTHEAST NEW MEXICO WHERE A SURFACE TROUGH IS HELPING
TO FOCUS SOME VERTICAL MOTIONS. THE BEST CHANCE OF THUNDERSTORMS
THROUGH TONIGHT...WHERE THE CAP WILL BE THE WEAKEST...WILL BE ACROSS
THE NORTHERN AND EASTERN CWA. LARGE HAIL AND DAMAGING WINDS WILL BE
BE THE MAIN THREATS WITH THESE STORMS. HOWEVER...A TORNADO CAN NOT BE
RULED OUT GIVEN THE AMOUNT OF CAPE AVAILABLE AND THE DIRECTIONAL
SHEAR AT HAND.

THUNDERSTORMS WILL NOT BE OUT OF THE QUESTION...MAINLY ACROSS THE
NORTHWEST SECTIONS OF THE PANHANDLES...THROUGH THE END OF THIS
WEEK. HOWEVER...WITH UPPER LEVEL RIDGE ONLY BUILDING WITH TIME...
BELIEVE THE WARM MID LEVEL TEMPERATURES WILL KEEP THUNDERSTORMS AT
BAY...SO WILL NOT INSERT THUNDERSTORMS IN THE FORECAST BEYOND
TONIGHT.

MAINLY KEPT WITH THE MEX NUMBERS FOR HIGHS AND LOWS AS THEY HAVE
COOLED A LITTLE OVER THE LAST FEW RUNS. SO CONFIDENCE IN THESE
NUMBERS HAS INCREASED GIVEN THE LATEST SYNOPTIC SITUATION.

AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11
Hazardous weather outlook, Jun 19, 6:12 PM CDT, 3 hours 22 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT TUE JUN 19 2007

OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
612 PM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT FOR ALL
OF THE OKLAHOMA AND TEXAS PANHANDLES. LARGE HAIL AND DAMAGING WINDS
ARE EXPECTED TO BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD BE READY
FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT.

SCHNEIDER

In the hours before

Local storm report, Jun 19, 9:09 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             PANHANDLE               35.35N 101.38W
06/19/2007  E1.00 INCH       CARSON             TX   LAW ENFORCEMENT

&&

SD
Local storm report, Jun 19, 9:13 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
913 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             CANYON                  34.98N 101.92W
06/19/2007  E0.88 INCH       RANDALL            TX   PUBLIC

            RELAYED BY LOCAL TV MEDIA

&&

CK
Special weather statement, Jun 19, 9:14 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
914 PM CDT TUE JUN 19 2007

TXZ017-200245-
RANDALL TX-
914 PM CDT TUE JUN 19 2007

...STRONG THUNDERSTORM IN SOUTHERN RANDALL COUNTY...

AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF CANYON MOVING SOUTHEAST AT 10
MPH.

THE STORM HAS A HISTORY OF SEVERE HAIL...BUT THE INTENSITY APPEARS
TO BE DECREASING. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH
ARE STILL POSSIBLE WITH THIS STORM.

KRAMAR
Local storm report, Jun 19, 9:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
921 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             PANHANDLE               35.35N 101.38W
06/19/2007  E1.00 INCH       CARSON             TX   LAW ENFORCEMENT

            HAIL ENDED 910 PM

&&

CORRECTED REMARKS

SD
Local storm report, Jun 19, 9:27 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
927 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HAIL             2 S TYRONE              36.93N 101.07W
06/19/2007  E0.88 INCH       TEXAS              OK   EMERGENCY MNGR

            REPORT OF NICKEL SIZE HAIL SOUTH OF TYRONE ALONG HWY
            54.

&&

JJB
Special weather statement, Jun 19, 9:31 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
931 PM CDT TUE JUN 19 2007

TXZ009-014-200300-
GRAY TX-ROBERTS TX-
931 PM CDT TUE JUN 19 2007

...STRONG THUNDERSTORM IN NORTHERN GRAY AND SOUTHWESTERN ROBERTS
COUNTIES...

AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF PAMPA MOVING SOUTHEAST AT 30
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:01 PM CDTSevere Thunderstorm WarningAMATexas59 min
Jun 19, 9:55 PM CDTSevere Thunderstorm WarningAMABeaver51 min
Jun 19, 10:00 PM CDTSevere Thunderstorm WarningAMATexas90 min

Nearby

Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.